Alert archive / Texas / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Lubbock, TX

August 11, 2011Lubbock County, Texas

NWS Lubbock, TX issued this flash flood warning at Aug 11, 2011, 9:21 PM CDT for Lubbock County, Texas. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2011, 9:21 PM CDT (02:21 UTC)
Expired
Aug 11, 2011, 11:00 PM CDT
In force
99 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 9 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WGUS54 KLUB 120221
FFWLUB
TXC303-120400-
/O.NEW.KLUB.FF.W.0001.110812T0221Z-110812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
921 PM CDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LUBBOCK COUNTY IN NORTHWEST TEXAS...

* UNTIL 1100 PM CDT

* AT 918 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING  
  OF A HOME IN THE 19 HUNDRED BLOCK OF 43RD STREET ALONG WITH        
  MULTIPLE REPORTS OF STREET FLOODING ACROSS THE CITY OF LUBBOCK. A  
  CLUSTER OF STRONG...SLOW MOVING THUNDERSTORMS HAVE PRODUCED VERY   
  HEAVY RAIN IN EXCESS OF 2 INCHES OVER THE LAST HOUR. RAPID RUNOFF  
  HAS OCCURRED WITH THIS RAIN RESULTING IN FLOODING OF INTERSECTIONS 
  AND OTHER LOW LYING AREAS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  SLATON...LUBBOCK...IDALOU...RANSOM CANYON...AND WOODROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF MAJOR
ROADWAY INTERSECTIONS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3375 10157 3340 10157 3339 10200 3373 10201

$$

SRC
3 follow-up statements
265 
WGUS74 KLUB 120249
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
949 PM CDT THU AUG 11 2011

TXC303-120400-
/O.CON.KLUB.FF.W.0001.000000T0000Z-110812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUBBOCK TX-
949 PM CDT THU AUG 11 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
LUBBOCK COUNTY...

AT 940 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF 
A HOME IN THE 19 HUNDRED BLOCK OF 43RD STREET. SEVERAL STREETS IN 
AND AROUND THE TEXAS TECH CAMPUS HAVE BEEN CLOSED AND STREET 
FLOODING HAS BEEN REPORTED THROUGHOUT PORTIONS OF THE CITY OF 
LUBBOCK. A SLOW MOVING LINE OF THUNDERSTORMS CONTINUES TO PRODUCE 
RAINFALL RATES OF BETWEEN 1 AND 2 INCHES PER HOUR PRIMARILY ALONG AN 
AXIS FROM LUBBOCK SOUTH ALONG HIGHWAY 87 AND 84 TOWARD TAHOKA AND 
POST. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEXAS TECH 
UNIVERSITY....LUBBOCK...IDALOU AND SLATON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3375 10157 3340 10157 3339 10200 3373 10201

$$

SRC
876 
WGUS74 KLUB 120319
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1019 PM CDT THU AUG 11 2011

TXC303-120400-
/O.CON.KLUB.FF.W.0001.000000T0000Z-110812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUBBOCK TX-
1019 PM CDT THU AUG 11 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN LUBBOCK COUNTY...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER SOUTHEAST 
LUBBOCK COUNTY AROUND SLATON. ALTHOUGH RAINFALL RATES HAVE TAPERED 
OFF TO NEAR 1 INCH PER HOUR...SOME LOCALIZED FLOODING WILL STILL BE 
POSSIBLE NEAR THE CITY OF SLATON. ACROSS THE CITY OF 
LUBBOCK...RAINFALL HAS TAPERED OFF SIGNIFICANTLY BUT MANY STREETS 
AND UNDERPASSES CONTINUE TO HAVE STANDING WATER ESPECIALLY ALONG 
CURBSIDE LANES. LOCAL LAW ENFORCEMENT REPORT MANY STALLED AND 
STRANDED MOTORISTS ACROSS THE CITY DUE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3352 10157 3340 10157 3340 10176 3349 10170

$$

SRC
440 
WGUS74 KLUB 120403
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1103 PM CDT THU AUG 11 2011

TXC303-120406-
/O.EXP.KLUB.FF.W.0001.000000T0000Z-110812T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUBBOCK TX-
1103 PM CDT THU AUG 11 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR
SOUTHEASTERN LUBBOCK COUNTY...

RAINFALL CONTINUES TO TAPER OFF ACROSS LUBBOCK COUNTY AS A CLUSTER 
OF SHOWERS AND THUNDERSTORMS SLOWLY MOVES EAST INTO THE ROLLING 
PLAINS. SEVERAL REPORTS OF FLOODED VEHICLES AND ONE FLOODED HOME WAS 
REPORTED THIS EVENING ACROSS THE CITY OF LUBBOCK. RAINFALL AMOUNTS 
OF 2-3 INCHES WERE COMMON PRIMARILY ACROSS THE WEST AND SOUTH SIDE 
OF TOWN WHICH CAME IN A VERY SHORT PERIOD OF TIME PRODUCING 
SIGNIFICANT RUNOFF. 

STANDING WATER WILL REMAIN IN SOME LOW LYING AND 
POOR DRAINAGE AREAS THROUGH THE NIGHT. NEVER ATTEMPT TO DRIVE 
THROUGH WATER OF UNKNOWN DEPTH. FLOODING CAN BE ESPECIALLY DANGEROUS 
AT NIGHT WHEN IT IS DIFFICULT TO JUDGE WHERE STANDING WATER REMAINS 
ON ROADWAYS.

LAT...LON 3352 10157 3340 10157 3340 10176 3349 10170

$$

SRC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:19 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 11, 7:19 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT THU AUG 11 2011

.AVIATION...
PRIMARY AVN FCST CHALLENGES WILL BE TSRA AND WIND DIRECTION
CHANGES AT KLBB TERMINAL. CONVECTION CONTINUES TO DEVELOP AND
GRADUALLY INCREASE IN COVERAGE TO THE SOUTHWEST THRU WEST THRU
NORTH OF KLBB. SEVERAL OUTFLOW BOUNDARIES EMINATING FROM THIS
CONVECTION IS PROPAGATING IN A GENERALLY EASTWARD DIRECTION TOWARDS
THE KLBB TERMINAL. STRENGTH OF THIS OUTFLOW IS ERRATIC AT TIMES
WHICH MAKES FORECASTING ITS IMPACT AT KLBB DIFFICULT.
MEANWHILE...ANOTHER OUTFLOW BOUNDARY IS PROPAGATING WEST TOWARDS
KLBB. AT THIS TIME IT APPEARS THAT ALL OF THESE BOUNDARIES WILL
COME TOGETHER WITHIN VCTY OF THE KLBB TERMINAL BTWN 01Z AND 02Z.
FURTHERMORE...THESE OUTFLOW BOUNDARIES WILL LIKELY ENHANCE
CONVECTIVE POTENTIAL. AMENDED TAF FOR KLBB WILL BE LIKELY
AROUND/AFTER 01Z TO REFLECT INCREASED CONFIDENCE IN WIND DIR/TSRA
POTENTIAL.

TSRA AND WIND DIR CHANGES MAY IMPACT THE KCDS TERMINAL LATER THIS
EVENING AFTER 04Z. AS THE CONVECTION TO THE WEST AND SOUTHWEST OF
KCDS EVOLVES...THE KCDS TAF WILL BE AMENDED ACCORDINGLY. JH
&&

.PREV DISCUSSION... /ISSUED 350 PM CDT THU AUG 11 2011/

SHORT TERM...
POST-OUTFLOW AIR MASS WITH DEW POINTS MOSTLY IN THE 50S AND EAST TO
SOUTHEAST WINDS PREVAILS ACROSS THE FCST AREA CONTRIBUTING TO
INCREASED DEEP MOISTURE AS UPPER RIDGE HAS BECOME A BIT DIRTY. THE
OUTFLOW BOUNDARY ITSELF HAS BECOME RATHER DIFFUSE ACROSS THE FCST
AREA AS WINDS HAVE VEERED...BUT MAY BE ABLE TO PICK OUT A WEAK
CONFLUENCE AXIS FROM AROUND MORTON SOUTHEASTWARD TO AROUND SNYDER
AND SWEETWATER. BEST CHANCE FOR INITIATION APPEARS TO BE FROM THE
SWRN PANHANDLE WESTWARD INTO EASTERN NM IN AN EVIDENTLY PERTURBED
AREA OF MID LEVEL MOISTURE THAT APPEARS MAY BE ACTED UPON BY A SHORT
WAVE TROUGH IN THE UPPER FLOW OVER NORTHERN NM. THE HRRR IS SOMEWHAT
CONSISTENT WITH THE NAM IN DEVELOPING WHAT MAY TURN OUT TO BE AN MCS
THAT IS PROGGED TO MOVE FROM THE NWRN ZONES EASTWARD TOWARD THE
NORTHERN ROLLING PLAINS. THE HRRR ALSO TENDS TO PAINT SOME PRECIP
FURTHER SOUTH NEARER TO AND PROGRESSING ALONG THE REMNANT OUTFLOW
BOUNDARY. UPPER FLOW REMAINS WEAK AND GENERALLY NOT SUPPORTIVE OF
ORGANIZED CONVECTION...ALTHOUGH NORTHERN ZONES MAY BE ABLE TO TAP
INTO A LITTLE STRONGER WINDS ALOFT. FOR NOW IT REMAINS DIFFICULT TO
PAINT ANY PARTICULAR AREA FOR HIGHER POPS AND FOR NOW HAVE
MAINTAINED LOW CHANCE CATEGORY RECOGNIZING THE POTENTIAL FOR THE
EVENING SHIFT TO REEVALUATE SHOULD STORMS ORGANIZE MORE THAN
CURRENTLY ANTICIPATED.

FRIDAYS POPS AGAIN PROBLEMATIC GIVEN LACK OF CONFIDENCE IN MODEL
HANDLING OF POTENTIAL OUTFLOW BOUNDARIES THAT MAY REMAIN FROM
OVERNIGHT CONVECTION. EXPECT SOME LOW LEVEL FOCUS WILL BE AVAILABLE
WHILE A MODEST AMOUNT OF DEEP MOISTURE LINGERS. SLIGHT CHANCE POPS
STILL LOOK REASONABLE.

REGARDING TEMPS...DIFFICULT TO LEAN AWAY FROM MOS GUIDANCE FOR
EITHER LOWS TONIGHT OR HIGHS FRIDAY AND HAVE ACCEPTED WITH A FEW
TWEAKS FOR RECENT TRENDS DURING THIS DROUGHT.

LONG TERM...
THE MAIN FORECAST CONCERNS FOR THE EXTENDED PERIOD CONTINUE TO BE
PRECIPITATION CHANCES FRIDAY INTO THIS WEEKEND ALONG WITH THE SLIGHT
COOLING TREND OF HIGH TEMPERATURES. A FLATTENED UPPER-LEVEL
RIDGE OF HIGH PRESSURE IS STILL PROGGED TO AMPLIFY AS THE CENTER
OF IT PUSHES TOWARD THE NORTH AND WEST INTO NEW MEXICO. THIS WILL
COINCIDE WITH A SURFACE TROUGH INTENSIFING ACROSS THE WESTERN TO
CENTRAL PANHANDLE/SOUTH PLAINS. WITH ABUNDANT MOISTURE CONTINUING
TO BE MAINTAINED ACROSS THE REGION THANKS TO A PREVAILING UPSLOPE
FLOW...MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING ALONG
THIS BOUNDARY INITIALLY ACROSS THE NORTHERN AND WESTERN ZONES AND
DRIFTING TO THE SOUTH AND EAST. IN ADDITION A REMNANT FRONTAL
BOUNDARY /ALONG WITH ADDITIONAL RESIDUAL OUTFLOW BOUNDARIES/ WILL
LIKELY BE DRAPED IN OR IN THE VICINITY OF THE LUB CWA. MODELS
/PARTICULARLY THE GFS/ ARE SHOWING STRONG CONVECTIVE SIGNALS LATER
IN THE EVENING ALONG THE FRONT...AND AN MCS SIGNAL DROPPING
THROUGH THE EASTERN ZONES OVERNIGHT ONCE AGAIN. GIVEN THE
UNCERTAINTIES IN EXACTLY WHERE THESE BOUNDARIES ARE GOING TO
SETUP...IT IS DIFFICULT TO PINPOINT EXACTLY WHERE THE MOST FAVORED
AREAS FOR PRECIPITATION WILL BE. FOR NOW...HAVE OPTED TO MAINTAIN
POP CHANCES INCREASING FROM SOUTHWEST TO NORTHEAST GIVEN THE
HIGHER POTENTIAL FOR MCS ACTIVITY WITH THE ENHANCED THETA-E
ENVIRONMENT AND LLJ IN THIS AREA. GIVEN GOOD INSTABILITY VALUES
AND PWATS BETWEEN 1.5 TO 2 INCHES THE THREAT FOR STORMS TO BECOME
SEVERE AND PRODUCE LOCALLY HEAVY DOWNPOURS WILL EXIST.

FOR THE WEEKEND...MODELS ARE INDICATING AT LEAST A SLIGHT CHANCE
FOR THUNDERSTORMS GIVEN THE CONTINUED THE MOIST UPSLOPE AND A
COUPLE OF SHORTWAVE TROUGHS ROUNDING THE NORTHERN PERIPHERY OF
THE AFOREMENTIONED RIDGE. MODELS CONTINUE TO SHOW CONVECTION
FIRING ACROSS EASTERN NEW MEXICO AND THE PANHANDLES AND DROPPING
SOUTHWARD INTO THE LUB CWA BOTH EVENINGS. THUS...HAVE INCLUDED
SLIGHT CHANCE POPS ACROSS THE ENTIRE AREA ON SATURDAY AFTN/NIGHT
/WITH THE BEST CHANCES FAVORING THE NORTHERN ZONES/ AND HAVE
PULLED POPS FURTHER SOUTH ON SUNDAY TO INCLUDE ALL BUT THE FAR
SOUTHERN ZONES. RAIN CHANCES WILL BEGIN TO DECREASE HEADING INTO
THE NEW WORK WEEK AS THE RIDGE BEGINS TO EXPAND BACK TO THE EAST.

IN ADDITION TO THE RAIN CHANCES...SOME RELIEF FROM THE VERY HOT
TEMPERATURES IS EXPECTED THIS WEEKEND GIVEN THE INCREASED CLOUD
COVER/RAIN CHANCES AND LOWERED THICKNESS VALUES. GENERALLY...HIGHS
WILL STAY IN THE LOWER 90S ACROSS THE SW PANHANDLE AND THE MID TO
UPPER 90S ACROSS THE SOUTH PLAINS AND ROLLING PLAINS /WITH A FEW
LOCATIONS OFF THE CAPROCK EXCEEDING 100 DEGREES/. HOWEVER...A
WARMING TREND WILL BEGIN ON MONDAY AS THE HIGH BEGINS TO SHIFT BACK
OVER THE SOUTHERN PLAINS.
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        68  94  67  91  67 /  30  20  20  20  20
TULIA         68  96  69  92  68 /  30  20  20  20  20
PLAINVIEW     69  97  71  94  69 /  30  20  20  20  20
LEVELLAND     70  98  71  95  70 /  30  20  20  20  20
LUBBOCK       72  99  73  96  72 /  30  20  20  20  20
DENVER CITY   69  98  71  96  72 /  30  20  20  20  20
BROWNFIELD    71  98  71  96  72 /  30  20  20  20  20
CHILDRESS     72 101  74  98  74 /  30  20  30  20  20
SPUR          71 101  75  97  74 /  30  20  20  10  20
ASPERMONT     74 102  76 102  75 /  20  20  30  10  10
&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29/02/02
Hazardous weather outlook, Aug 11, 11:48 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 AM CDT THU AUG 11 2011

TXZ021>044-121700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1148 AM CDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. A STRONG OUTFLOW BOUNDARY MOVED
THROUGH THE AREA EARLY THIS MORNING BUT IS EXPECTED TO RETREAT
NORTHWARD THIS AFTERNOON. THIS BOUNDARY MAY SERVE AS THE FOCUS FOR
THUNDERSTORM DEVELOPMENT. CONTINUED WEAK FLOW ALOFT WILL LIMIT THE
SEVERE POTENTIAL...ALTHOUGH THE STRONGEST STORMS WILL STILL HAVE
THE ABILITY TO PRODUCE ISOLATED SEVERE WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR PARTS OF THE OUTLOOK
AREA FROM FRIDAY THROUGH THE WEEKEND. A FEW OF THE STORMS THAT
DEVELOP COULD BECOME STRONG OR SEVERE AND PRODUCE LOCALLY HEAVY
RAIN. HOTTER AND DRIER WEATHER WILL RETURN TO THE REGION EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 7:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT THU AUG 11 2011

TXZ023-120100-
SWISHER-
730 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SWISHER COUNTY...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL SWISHER COUNTY...MOVING NORTHEAST AT
15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VIGO PARK.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

AMP

LAT...LON 3475 10148 3455 10147 3454 10179 3475 10182
TIME...MOT...LOC 0029Z 245DEG 14KT 3463 10168
Local storm report, Aug 11, 7:46 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     9 W TULIA               34.54N 101.92W
08/11/2011                   SWISHER            TX   POLICE DEPT

            LINES BLOWN DOWN ON FM 1424

&&

EVENT NUMBER LUB1100192

JD
Local storm report, Aug 11, 8:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     OLTON                   34.18N 102.14W
08/11/2011                   LAMB               TX   EMERGENCY MNGR

            POWER LINES DOWN

&&

EVENT NUMBER LUB1100193

JD
Local storm report, Aug 11, 8:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     OLTON                   34.18N 102.14W
08/11/2011                   LAMB               TX   EMERGENCY MNGR

            POWER LINES DOWN... ROOF DAMAGE... TREES DOWN IN OLTON

&&

CORRECTED REMARKS

EVENT NUMBER LUB1100193

JD
Special weather statement, Aug 11, 8:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
829 PM CDT THU AUG 11 2011

TXZ035-041-120200-
LUBBOCK-LYNN-
829 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR LYNN  AND SOUTHERN LUBBOCK
COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS FAR SOUTHERN LUBBOCK COUNTY AND
LYNN COUNTY...SLOWLY MOVING NORTHEAST AT 5 MPH.

PENNY SIZE HAIL...WINDS UP TO 55 MPH WITH BLOWING DUST...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 5 MILES AT TIMES. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

29

LAT...LON 3348 10208 3348 10169 3296 10167 3296 10207
TIME...MOT...LOC 0128Z 218DEG 6KT 3302 10185
Special weather statement, Aug 11, 9:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
914 PM CDT THU AUG 11 2011

TXZ041-042-120300-
GARZA-LYNN-
914 PM CDT THU AUG 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR LYNN  AND FAR WESTERN GARZA
COUNTIES...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS LYNN COUNTY SLOWLY MOVING
NORTHEAST AT 5 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

29

LAT...LON 3297 10202 3339 10202 3339 10153 3296 10147
TIME...MOT...LOC 0213Z 216DEG 4KT 3305 10180

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:04 PM CDTSevere Thunderstorm WarningLUBBriscoe, Castro, Swisher26 min
Aug 11, 7:09 PM CDTAreal Flood AdvisoryLUBCochran, Terry, Yoakum69 min
Aug 11, 8:31 PM CDTSevere Thunderstorm WarningLUBLubbock59 min
Aug 11, 8:55 PM CDTAreal Flood AdvisoryLUBLubbock2 hr

Nearby

Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.